ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2018: 0.741

SCImago Journal Rank (SJR) 2018: 0.763

Rejection Rate (2018-2019): c. 84%

Discussiones Mathematicae Graph Theory


Discussiones Mathematicae Graph Theory 21(1) (2001) 5-11
DOI: 10.7151/dmgt.1129


Bostjan Bresar

University of Maribor, FK, Vrbanska 30
2000 Maribor, Slovenia



A dominating set D for a graph G is a subset of V(G) such that any vertex in V(G)−D has a neighbor in D, and a domination number γ(G) is the size of a minimum dominating set for G. For the Cartesian product G H Vizing's conjecture [10] states that γ(GH) ≥ γ(G)γ(H) for every pair of graphs G,H. In this paper we introduce a new concept which extends the ordinary domination of graphs, and prove that the conjecture holds when γ(G) = γ(H) = 3.

Keywords: graph, Cartesian product, domination number.

2000 Mathematics Subject Classification: 05C69, 05C12.


[1] A.M. Barcalkin and L.F. German, The external stability number of the Cartesian product of graphs, Bul. Acad. Stiinte RSS Moldovenesti 1 (1979) 5-8.
[2] T.Y. Chang and W.Y. Clark, The domination number of the 5×n and 6×n grid graphs, J. Graph Theory 17 (1993) 81-107, doi: 10.1002/jgt.3190170110.
[3] M. El-Zahar and C.M. Pareek, Domination number of products of graphs, Ars Combin. 31 (1991) 223-227.
[4] R.J. Faudree, R.H. Schelp, W.E. Shreve, The domination number for the product of graphs, Congr. Numer. 79 (1990) 29-33.
[5] D.C. Fisher, Domination, fractional domination, 2-packing, and graph products, SIAM J. Discrete Math. 7 (1994) 493-498, doi: 10.1137/S0895480191217806.
[6] B. Hartnell and D.F. Rall, Vizing's conjecture and the one-half argument, Discuss. Math. Graph Theory 15 (1995) 205-216, doi: 10.7151/dmgt.1018.
[7] M.S. Jacobson and L.F. Kinch, On the domination number of products of graphs I, Ars Combin. 18 (1983) 33-44.
[8] M.S. Jacobson and L.F. Kinch, On the domination number of products of graphs II: Trees, J. Graph Theory 10 (1986) 97-106, doi: 10.1002/jgt.3190100112.
[9] S. Klavžar and N. Seifter, Dominating Cartesian product of cycles, Discrete Appl. Math. 59 (1995) 129-136, doi: 10.1016/0166-218X(93)E0167-W.
[10] V.G. Vizing, The Cartesian product of graphs, Vycisl. Sist. 9 (1963) 30-43.

Received 9 December 1999
Revised 22 January 2001